A female student in the Carrollton-Farmers Branch Independent School District was found unconscious Friday in a school restroom but was revived with Narcan.
CFBISD said in a statement per NBC DFW that the 15-year-old RL Turner High School student passed out after swallowing a pill, and staff members quickly responded by administering Narcan. The teen was taken to a local hospital and is expected to recover fully.
“We want to commend the students and staff at RL Turner High School for their quick action in assisting in this incident,” CFBISD said in a statement to NBC.
The district further urged parents and guardians to talk to their children about the dangers of drugs such as fentanyl.
“Tell them that ANY pill they get from a friend, an acquaintance, or purchased online or off the street, could be a counterfeit pill containing fentanyl. Only take prescribed medication by a doctor, purchased at a pharmacy, and approved by parents or guardians,” the district said, as per NBC.
CFBISD recently has held educational meetings and workshops in response to a string of overdoses in the school district, as reported by The Dallas Express.
So far, three arrests have been made in connection to the previous overdoses, which were linked to an alleged drug house near the high school.
Carrollton Police told NBC they are investigating Friday’s incident and waiting for a toxicology report.
Narcan, a brand name for the medication naloxone, is administered through the nose and helps reverse the effects of the overdose.
CFBISD said previously that the school district keeps a supply of Narcan on its campuses. Carrollton Fire Rescue told The Dallas Express that the medication is often used in cases of fentanyl overdoses.
While it is unclear whether the pill the student ingested contained fentanyl, the drug has been the primary source of concern for the school district.
Fentanyl is 50 times more potent than heroin, according to the Drug Enforcement Administration, and ingesting a very small amount can cause an overdose reaction or death.